Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Zeal to life
avatar
Ljeanf posted:
Did anyone else loose there passion and zeal for life after being diagnosed and put on meds? Sometimes I wish I was never diagnosed so I could still have my life passion back. Does anyone know what I mean?
Reply
 
avatar
Supa_Kay responded:
Hi Ljeanf,
I don't think I have met you yet so hi and welcome to the board if you are new here.I think that is a common feeling among those with bp. Who are we kidding, we love the mania sometimes. And a life long dx is something very hard to accept and process, and most of us go through a grief process when we get any dx that will remain forever.

But you have to remember that the illness has played such apart in your life that you did eventually get a dx. What I mean is that unusual behavior is not something that abnormal psychology pays mind to until it becomes deviant, distressful, dysfunctional, and/or dangerous either socially or intrinsically. So there had to be something that brought you to this point, you know what I mean? On, that note if you are having cognitive side effects from your meds that you are not comfortable with then you may need to talk with a doc about changing them, and there are many to choose from.

You didn't say it but I'm assuming this is all new to you, and from my own experience you will eventually feel like your old self again, you are really just going through a super hard experience right now... It's like getting use to new skin, weird concept hu?

Don't lose you, be your best advocate! If you are unhappy, let your docs know, what else is the purpose of taking pills everyday to feel better, if you don't feel better, you know?

Sorry if I'm not a great help, I just wanted you to know you are not alone with the way you feel by any means, and for most people that have those feelings it does get better.

Take Care and Best wishes
To the power higher above... Please keep your arm around my shoulder, and your hand around my mouth, Amen!
 
avatar
ddnos responded:
Ljeanf - I would have to say that personally, no, I have not and do not have that same experience. When I went on meds 20 years ago, I did not lose zeal for life, but I gained it. Before medication, I was so depressed that I couldn't appreciate life, but the meds have given my life back.

I don't know how your meds are working for you, but if you don't feel like you - but you're more depressed or you feel the life was sucked out of you, then I would say you're on the wrong meds or they need to be adjusted. Meds should not cause you too feel as you are describing, but you need to let your pdoc know so that he/she can help you. If you say somehting but your pdoc doesn't do anything about it, then look for a new doctor who can help you.

Also, medication alone is not going to help you. If you're not going already, I'd highly suggest going to a therapist.

Your passion and zeal for life doesn't not have to be gone because of being diag with bipolar or taking meds. Like I said above, if the meds are doing that, then it's likely those aren't the right meds for you or need adjustment - and therapy.

Btw, welcome to the boards and hope to see you around!

Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
Wooster2 responded:
I lost my passion and zeal for life before I was diagnosed and put on meds. After a while, after treatment started, I had my zest for life back. Not drinking allows more zest for life, I think, and I have had a problem with drinking; but after my first hospitalization I quit drinking almost completely. I had lots of joyful moments and really felt a zest for life the summer of 2003, after I had recovered from being on too many meds (I think) and being in the hospital.

I think the latest loss of joie de vivre that I have experienced has been due to a combination of medication, loss of self-confidence due to bipolar's consequences, and medication. Things in my life are going well, but there are still stressors and difficulties, such as a chaotic sleep schedule.

Could you describe your loss of zeal and passion?

Bertie
 
avatar
Pixe5 responded:
The only time that I have felt zest for life is when I felt useful because I was helping people. I keep thinking about writing online articles but I just don't seem to have the motivation or the energy (because of chronic fatigue). But I do think it helps to have a goal to work on, even if it is a small goal.

Pixie
 
avatar
bpcookie responded:
Hello Ljean, perhaps its the meds that your taking. Some meds can make you feel like a Zombie or numb. Some meds. can make you feel emotionless. Talk to your pdoc about this because its not normal. The meds should be making you feel better, more alive, more like yourself.
If you can't laugh at yourself, make fun of other people.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Health Insurance in Your State

Learn about plans, benefits, and costs in your state's Marketplace.

From WebMD

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
67 of 90 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.